Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 56, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 22, 2011, 3:34 AM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 3:34 AM EST (08:34 UTC)
- Expired
- Nov 23, 2011, 10:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
821 WHUS71 KCLE 220834 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 AM EST TUE NOV 22 2011 LEZ142>149-221645- /O.NEW.KCLE.SC.Y.0056.111122T0834Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 334 AM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST WEDNESDAY. * EAST WINDS OF 10 TO 20 KNOTS WILL TURN TO THE NORTHEAST AND INCREASE TO 30 KNOTS BY THIS EVENING. AS A RESULT WAVES WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
7 follow-up statements
725 WHUS71 KCLE 221417 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 917 AM EST TUE NOV 22 2011 LEZ142>149-222230- /O.CON.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 917 AM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. * EAST WINDS OF 10 TO 20 KNOTS WILL TURN TO THE NORTHEAST AND INCREASE TO 30 KNOTS BY THIS EVENING. AS A RESULT WAVES WILL BUILD TO 5 TO 8 FEET. WINDS WILL DIMINISH LATER WEDNESDAY INTO WEDNESDAY EVENING AND WAVES SHOULD FALL BELOW SMALL CRAFT CRITERIA BY LATE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
066 WHUS71 KCLE 222019 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 319 PM EST TUE NOV 22 2011 LEZ142>149-230430- /O.CON.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 319 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. * EAST TO NORTHEAST WINDS TO 30 KNOTS WILL RESULT IN WAVES OF 7 TO 10 FEET TONIGHT WHILE WINDS BECOME NORTH. WINDS WILL DIMINISH WEDNESDAY INTO WEDNESDAY EVENING AND WAVES SHOULD FALL BELOW SMALL CRAFT CRITERIA BY LATE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
347 WHUS71 KCLE 230248 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 948 PM EST TUE NOV 22 2011 LEZ142>149-231100- /O.CON.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 948 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. * EAST TO NORTHEAST WINDS TO 30 KNOTS WILL RESULT IN WAVES OF 7 TO 10 FEET TONIGHT WHILE WINDS BECOME NORTH. WINDS WILL DIMINISH WEDNESDAY INTO WEDNESDAY EVENING AND WAVES SHOULD FALL BELOW SMALL CRAFT CRITERIA BY LATE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
360 WHUS71 KCLE 230827 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 AM EST WED NOV 23 2011 LEZ142>149-231630- /O.CON.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 327 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * NORTH WINDS TO 30 KNOTS WILL BECOME NORTHWEST AND DIMINISH TO 5 TO 15 KNOTS THIS AFTERNOON. WAVES OF 6 TO 9 FEET WILL SUBSIDE TO 3 TO 5 FEET TODAY AND TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
172 WHUS71 KCLE 231418 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 918 AM EST WED NOV 23 2011 LEZ142>149-232230- /O.CON.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 918 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * NORTH WINDS TO 30 KNOTS WILL BECOME NORTHWEST AND DIMINISH TO 10 TO 15 KNOTS THIS AFTERNOON. WAVES OF 6 TO 9 FEET WILL SUBSIDE TO 3 TO 5 FEET TODAY AND TO 1 TO 3 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
468 WHUS71 KCLE 232019 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 319 PM EST WED NOV 23 2011 LEZ142>149-240300- /O.CON.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 319 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO DIMINISH THIS EVENING AND ALLOW WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
812 WHUS71 KCLE 240306 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 PM EST WED NOV 23 2011 LEZ142>149-240415- /O.EXP.KCLE.SC.Y.0056.000000T0000Z-111124T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1006 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ KIELTYKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 11:55 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 21, 11:55 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1155 PM EST MON NOV 21 2011 .SYNOPSIS... A STALLED FRONT NEAR THE OHIO RIVER WILL LIFT NORTHWARD AS A WARM FRONT ON TUESDAY AS DEEPENING LOW PRESSURE MOVES UP THE LOWER OHIO RIVER VALLEY. THIS AREA OF LOW PRESSURE WILL MOVE OVER NORTHERN OHIO TUESDAY EVENING AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE WILL BUILD IN FOR THANKSGIVING DAY AND REMAIN THE DOMINANT FEATURE INTO FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SKIES ARE CLOUDY OVER THE SOUTHERN TWO THIRDS OF THE FORECAST AREA AND WILL BECOME CLOUDY OVER MUCH OF THE REGION BY 12Z TUESDAY. IT STILL LOOKS OK TO HAVE A THREAT OF SHOWERS LATE LATE TONIGHT OVER KNOX AND MARION COUNTIES. OTHERWISE MADE SOME MINOR ADJUSTMENTS TO THE LOWS AT LOCATIONS THAT ARE NOT CLOUDY YET. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... A MODERATE RAIN EVENT IS EXPECTED TUESDAY AND TUESDAY NIGHT WITH FAIR AGREEMENT WITH THE GFS ECMWF AND SREF. RAINFALL AMOUNTS OF 1-1.5 INCHES SEEM REASONABLE WITH HIGHER AMOUNTS FROM KNOX COUNTY NE TOWARD YNG. THE ECMWF APPEARS SLOWER AND FARTHER NORTH WITH THE LOW PRESSURE CENTER CROSSING THE AREA TUESDAY EVENING. THE HEAVIER RAIN CAN BE EXPECTED FROM 18Z TUESDAY THROUGH ABOUT 06Z WED MORNING. RESIDUAL LIGHT RAIN WILL QUICKLY EXIT THE REGION WED MORNING WITH SOME CLEARING IN THE AFTERNOON ESPECIALLY IN THE WEST. FAIR WEATHER IS EXPECTED THANKSGIVING INTO FRIDAY WITH TEMPERATURES ABOVE NORMAL WITH PLENTY OF SUNSHINE WITH TEMPERATES MAINLY IN THE 50S. && .LONG TERM /FRIDAY THROUGH MONDAY/... RIDGE SHIFTS EAST FRIDAY AS A DEEP TROUGH MOVES INTO THE CENTRAL U.S. WILL KEEP ABOVE NORMAL TEMPERATURES AND FAIR WEATHER FOR FRIDAY AND SATURDAY...ALTHOUGH SATURDAY MAY SEE AN INCREASE IN CLOUD COVER FROM THE APPROACHING SYSTEM FROM THE WEST. LOW CONFIDENCE IN FORECAST DETAILS FOR EARLY NEXT WEEK. THE TREND IS TOWARD THE SOUTHERN PORTION OF THE TROUGH TO CUT OFF SOMEWHERE ACROSS THE MISSISSIPPI VALLY WITH THE NORTHERN PORTION OF THE SPLIT PROGRESSING EAST ACROSS THE GREAT LAKES SUNDAY INTO MONDAY. THE LATEST...12Z/21 ECMWF NOW ALSO GOING THIS DIRECTION ALONG WITH A FEW MORE 00Z GFS ENS MEMBERS TOO. WITH SO MUCH UNCERTAINTY THERE IS NO REASON TO MAKE BIG CHANGES TO THE FORECAST. THIS WILL BRING A COOL DOWN...BUT STILL KEEP TEMPERATURES SEASONABLE. WILL KEEP SIMILAR TO WHAT WE HAD AND TO WHAT HPC SUGGESTS TOO. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... CLOUDS WILL BE ON THE INCREASE THROUGH THE OVERNIGHT AS LOW PRESSURE TO THE SOUTHWEST DEVELOPS AND TRACKS OVER CENTRAL OH TUE. VFR WITH PERIODS OF MVFR AT TOL AND ERI OFF THE LAKE TO START...THEN TOWARD AND AFTER DAYBREAK MVFR CIGS WILL BECOME MORE WIDESPREAD ALONG WITH MVFR VIS. AS LOW PRESSURE APPROACHES AND MOVES OVER THE AREA TUE LOOKING FOR ALL SITES TO SEE RAIN AND MVFR CIGS BECOME IFR LATE MORNING THROUGH THE AFTERNOON FROM SW TO NE AND CONTINUING INTO AT LEAST THE FIRST HALF OF TUE NIGHT. GIVEN UPSTREAM CONDITIONS AND THE TRACK OF THE LOW...ALL MODELS INDICATING THE WIDESPREAD IFR CONDITIONS AND CONFIDENCE SOMEWHAT HIGH SO DID LEAN TOWARD IFR EVEN THIS LATE IN THE FCST PERIOD. OUTLOOK...NON VFR CONDITIONS WILL PERSIST INTO WEDNESDAY AM. && .MARINE... HAVE DROPPED SMALL CRAFT ADVISORY. LAKE STILL CHOPPY HOWEVER WITH NE FLOW OF 10 TO 15 KNOTS AND WAVES OF 2 TO 4 FEET. TRACK OF SURFACE LOW TOMORROW NIGHT STILL SOMEWHAT IN DOUBT. ALL 3 MODELS TRACK LOW ACROSS OHIO...BUT NAM IS THE STRONGEST OF THE 3 TRACKING LOW ACROSS NORTHERN OHIO. BOTH GFS AND ECMWF FURTHER SOUTH WITH LOW SO WINDS NOT AS STRONG. SMALL CRAFT ADVISORY WILL BE NEEDED AS THE PRESSURE GRADIENT SHOULD BE STRONG ENOUGH FOR 25 TO 30 KNOTS BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN THE SECOND HALF OF THE WEEK BUT THE SOUTH TO SOUTHWEST FLOW MAY REMAIN BRISK. ANOTHER LOW WILL TRACK ACROSS AREA NEXT WEEKEND...BUT MODELS NOT IN GOOD AGREEMENT ON TRACK AS YET. LEANED TOWARD GFS...BUT CONFIDENCE IS LOW AT THIS POINT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...KIELTYKA SHORT TERM...REL LONG TERM...OUDEMAN AVIATION...ABE MARINE...DJB
Hazardous weather outlook, Nov 21, 9:55 PM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 955 PM EST MON NOV 21 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-230300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 955 PM EST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL MOVE ACROSS OHIO TUESDAY AND PENNSYLVANIA TUESDAY NIGHT. THIS SYSTEM MAY CAUSE SOME LOCALLY HEAVY RAINFALL. THE EXACT TRACK OF THE LOW WILL DETERMINE WHICH AREAS RECEIVE THE HEAVIEST RAINFALL. RAINFALL AMOUNTS TUESDAY THROUGH WEDNESDAY MORNING WILL RANGE FROM 1 TO 2 INCHES. SOME FLOODING OF ROADS...RIVERS AND STREAMS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-230300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 955 PM EST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS LAKE ERIE TUESDAY NIGHT INTO WEDNESDAY MORNING. NORTHWEST WINDS MAY APPROACH GALE FORCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.